MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) and reported an operator sustained a needlestick injury while troubleshooting the advia 2120i hematology system with dual aspirate.The customer specified that the operator sustained the injury when they removed the centering collar.The customer also indicated that the autosampler initiated during this time.A siemens customer service engineer (cse) on site at the time tested the system interlocking.The advia 2120/2120i hematology system operator¿s guide indicates to "place the red needle cover over the needle." after removing the centering collar.Additionally, the operator's guide indicates "the analyzer must be off; otherwise personal injury from the needle can occur." the operator did not turn off the analyzer and did not to place the red needle cover over the needle when troubleshooting the leak.Therefore, the cause of the event is use error.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
While troubleshooting a leak on the customer¿s advia 2120i hematology system with dual aspirate, an operator sustained a needlestick injury when they removed the centering collar.The customer was wearing gloves and a lab coat at the time of the event.The customer went to the accident and emergency department, where they were given a course of anti-virals.The operator was also given hepatitis b vaccination on the following day.There are no known reports of adverse health consequences due to this event.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
registration number: 8020888
chapel lane, swords, co.
dublin
EI  
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key17398476
Report Number2432235-2023-00224
Device Sequence Number5921947
Product Code GKZ
UDI-Device Identifier00630414019772
UDI-Public00630414019772
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Device Catalogue Number11219529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown